In 2005 I had a complete thyroidectomy due to precancerous tissue throughout the thyroid. Although they removed the entire thyroid, they left the parathyroid in. I have been on a regulated dose of Levoxyl since 2005. Now my blood work came back with a TSH of 29. Any ideas what may cause such a spike since I have been regulated for so very long? I have been taking my medicine correctly every day. I gained a lot of weight, 30lbs in two months, frequent bouts of crying, hair loss, dry skin, night sweats, exhausted all the time and loss of concentration and focus. My menstrual cycles have ceased during this time and I am very intollerant to heat.
Does anyone know what causes the numbers to just spike? Could a physical attribute cause elevated numbers? I have a history of cancer, Hodgkin's Disease and my sister died from Ovarian Cancer. Is there any thought on illnesses such as cancer causing in elevation in the numbers?
No, cancer would not cause it, probably more like aging/hormonal changes. The only test for cancer post-thyroidectomy is a thyrogen test, they inject you with thyrogen then test for a spike in your thyroglobulin. How old are you? Could you have low hormones due to aging? Sometimes they have to adjust your meds due to normal aging changes. If you are concerned about cancer, you can ask for a thyrogen test.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.